MAUDE Adverse Event Report: NUMED, INC. COVERED CP STENT; AORTIC STENT

NUMED, INC. COVERED CP STENT; AORTIC STENT
Model Number 427
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent was returned and evaluated.The stent had been crimped down so small that the zigs at the end of the stent are overlapped (see picture attachments).One glue spot was detached.There are weak spots in the covering that appear to have been caused when the covering was pinched between the struts during crimping.This stent is only approved to be used on 12mm - 24mm balloons.Anything smaller than that can damage the stent.It is likely that the crimping of the stent down on such a small balloon led to the weak spots in the covering.A warning in the instructions for use states :"crimping the stent on a balloon catheter smaller than 12mm may cause damage to the stent.".
 
Event or Problem Description
As per the report from bis - "physician was crimping the stent on the balloon.After crimping, physician noticed what appeared to be some tears in the material that were not believed to be caused by the physician.The stent was removed and another stent placed.The stent was being mounted on a 10x3.5 bib.There was no difficulty mounting the stent.Crimping was done by hand.The ring mandril was not used during crimping.The stent did not slip.The slight tears in the covering of the stent were not believed to be caused by the crimping process.Contrast was being used during prep.Physician was using the product for severe coarctation of aorta.".

Brand Name
COVERED CP STENT
Common Device Name
AORTIC STENT
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6826600
Report Number1318694-2017-00025
Device Sequence Number18848413
Product Code PNF
UDI-Device Identifier04046964898907
UDI-Public04046964898907
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2021
Device Model Number427
Device Catalogue NumberCVRDCP8Z34
Device Lot NumberCCP-0660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2017
Initial Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR
Patient Weight20